Tennessee, 2008

Tornadoes and Hail in Tennessee, April 11, 2008

April 11, 2008 · NWS OHX · 24 events in 14 counties and zones

There were six confirmed tornadoes on April 11, 2008. Large hail and straight line winds were also reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$5.4 million
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

There were six confirmed tornadoes on April 11, 2008. Large hail and straight line winds were also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 10, 9:18 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 10, 9:18 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CDT THU APR 10 2008

.UPDATE...

WILL UPDATE ZONES AT 11 PM AS WATCH NUMBER 193 EXPIRES FOR THE
NORTHWESTERN COUNTIES OF THE MID STATE. PRESENTLY DO NOT PLAN ON EXTENDING
THE WATCH. EARLIER THIS EVENING ISSUED A SEVERE THUNDERSTORM
WARNING IN THE WATCH AREA FOR STEWART COUNTY. ANOTHER AREA OF
CONVECTION PRESENTLY LOCATED JUST EAST OF THE MISSISSIPPI RIVER
WILL ENTER THE MID STATE EARLY THIS MORNING.

WILL CANCEL THE WIND ADVISORY FOR THE MID STATE AS WINDS HAVE
DROPPED BELOW ADVISORY CRITERIA. BNA REPORTED THE HIGHEST WINDS IN
THE MID STATE WITH 24 MPH AND GUST TO 33 MPH. MOST WX REPORTING
STATION IN THE MID STATE HAD WIND SPEEDS IN THE TEENS. NO OTHER
CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 220 PM CDT THU APR 10 2008/

SHORT TERM...(THRU SAT NITE)
CURRENT...PARTLY CLOUDY TO AT TIMES CLOUDY DAY WITH TEMPS WARMING WELL
INTO THE 70S. S WINDS AT TIMES GUSTING TO 35 MPH...MAINLY W OF PLATEAU.
DESTABILIZING 60 DEG DEWPOINTS SURGING NE INTO CWA.

LO PRES OVER KS WILL FILL AS IT MOVES NE TOWARD GRTLKS TONITE.
PRE-FRONTAL SQUALL LINE NOW SHOWING UP OVER ERN AR WILL PUSH E
TONITE AND SHLD MOVE INTO WRN PORTIONS OF CWA AROUND 06Z. WITH
HIGH HELICITIES...COULD BE SOME DISCRETE SUPERCELLS AHEAD OF LINE
PRODUCING ISOLATED TORNADO THREAT THIS EVE. SPC HAS WITHDRAWN
AREAL COVERAGE OF MODERATE RISK TO INCLUDE MAINLY W TN COUNTIES.
WILL MENTION SEVERE (SLITE RISK) FOR TONITE EXCEPT FOR PLATEAU
AND ADJACENT AREAS.

WILL KEEP WIND ADVISORY FOR TONITE TIL 06Z AFTER WHICH GRADIENT
WILL BEGIN TO RELAX.

FOR FRI...FRONT WILL BE SLOW TO MOVE ACROSS SO SEVERE THREAT WILL
CONTINUE FOR ENTIRE CWA. H3 JET COMES INTO PLAY (RRQ) AND INSTABILITY
INCREASES...WHILE HELICITIES DROP OFF...SO MAINLY A WIND/HAIL THREAT.

OCCLUDED FRONT REACHES BNA AROUND 00Z SAT AND PUSHES E OUT OF MID
STATE B4 MIDNITE.

WRAP-AROUND CLOUDINESS AND COOLER WEATHER INFILTRATES CWA SAT...AND
NOTICEABLY COOLER SAT AND SAT NITE WITH SLITE CHC RW-.

LONG TERM...
WITH ERN CONUS UNDER INFLUENCE OF BROAD LO PRES...LO POPS TO CONTINUE
INTO MON WITH THICKNESSES COLD ENUF TO MENTION S- FOR PLATEAU SUN
NITE. CLEARING MON NITE...AND FROST COMES INTO PLAY WITH TEMPS
FALLING INTO 30-35 DEG RANGE FOR MOST PART. WEAK TO MODERATE
RETURN FLOW TUE NITE INTO THU WITH 70S BACK AGAIN BY WED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>010-022>031-
056>064-075-077-078-093>095.

&&

31
Hazardous weather outlook, Apr 10, 12:59 PM CST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT THU APR 10 2008

TNZ011-032>034-065-066-079-080-111030-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-GRUNDY-VAN BUREN-
159 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY...
BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN
THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE.
WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED
TORNADOES ARE ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO
LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE.
WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF
NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE
WEATHER ON FRIDAY.

THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE
TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND
MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID
30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY
AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED.

TNZ005>010-022>031-056>064-075-077-078-093>095-111030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-BEDFORD-COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
159 PM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT...

   WIND ADVISORY

A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE ON FRIDAY...
BRINGING THUNDERSTORMS TO THE MID STATE BEGINNING TONIGHT. GIVEN
THE WARM TEMPERATURES AHEAD OF THE FRONT...THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE. SOME OF THE STORMS MAY BECOME SEVERE.
WHILE STRAIGHT LINE DAMAGING WINDS ARE THE PRIMARY THREAT...ISOLATED
TORNADOES ARE ALSO A POSSIBILITY.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE ACTIVE WEATHER IS POSSIBLE ON FRIDAY...MAINLY THROUGH MID TO
LATE AFTERNOON AS THE COLD FRONT EDGES TOWARD MIDDLE TENNESSEE.
WITH THE EXCEPTION OF THOSE LOCATIONS GENERALLY NORTHWEST OF
NASHVILLE...THE MID STATE IS UNDER A SLIGHT RISK OF SEVERE
WEATHER ON FRIDAY.

THE COLD FRONT WILL BRING CONSIDERABLY COOLER AIR TO MIDDLE
TENNESSEE...WITH THE COLDEST TEMPERATURES EXPECTED ON SUNDAY AND
MONDAY NIGHTS...WHEN TEMPERATURES WILL DIP INTO THE LOWER TO MID
30S. THUS...THERE IS THE EXPECTATION OF WIDESPREAD FROST MONDAY
AND TUESDAY MORNINGS...ESPECIALLY ALONG THE CUMBERLAND PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED LATE TONIGHT
AND FRIDAY.

07

In the hours before

Special weather statement, Apr 10, 6:32 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT THU APR 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-110245-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
732 PM CDT THU APR 10 2008

...TORNADO WATCH IN EFFECT FOR STEWART...MONTGOMERY...HOUSTON...
BENTON AND HUMPHREYS UNTIL 11 PM CDT...

SINCE ABOUT 5 PM CDT...STRONG THUNDERSTORMS HAVE BEEN MOVING
NORTHEAST IN FAR WESTERN TENNESSEE...JUST TO THE EAST OF THE
MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS ISSUED A
TORNADO WATCH THAT COVERS ALL OF WESTERN TENNESSEE...AND TAKES IN
5 COUNTIES IN NORTHWEST MIDDLE TENNESSEE UNTIL 11 PM CDT.

SURFACE TEMPERATURES AT 7 PM CDT ACROSS MIDDLE TENNESSEE ARE
IN THE UPPER 70S TO AROUND 80 DEGREES...WITH DEW POINT TEMPERATURES
RANGING FROM MID 50S ALONG THE PLATEAU TO LOWER 60S IN WESTERN
MIDDLE TENNESSEE. GRADIENT WINDS ACROSS THE AREA HAVE BEEN QUITE
STRONG WITH THE NASHVILLE AIRPORT REPORTING A WIND GUST THIS
AFTERNOON TO 41 MPH AT 427 PM CDT.

COMPUTER MODELS CONTINUE TO SHOW DEEP LAYER SHEAR ACROSS THE AREA...
ESPECIALLY WEST OF INTERSTATE 65. ONE THING THAT HELD THUNDERSTORM
DEVELOPMENT DOWN IN MIDDLE TENNESSEE DURING THE AFTERNOON...AND
WILL CONTINUE TO DO SO THROUGH THE EARLY EVENING HOURS...IS A
WARM LAYER OF AIR ALOFT...OFTEN REFERRED TO AS A CAP. THE CAP IS
QUITE STRONG ON THE UPPER AIR SOUNDING...TAKEN EARLIER THIS
EVENING AT OLD HICKORY. THE CAP WILL ACT TO SUPPRESS THUNDERSTORM
DEVELOPMENT IN MIDDLE TENNESSEE FOR THE NEXT FEW HOURS...BUT IT IS
EXPECTED TO BEGIN WEAKENING...LATER THIS EVENING OVER THE WESTERN
AREAS OF MIDDLE TENNESSEE...AND ACROSS THE REMAINDER OF THE MID
STATE DURING THE OVERNIGHT HOURS.

THE THUNDERSTORMS IN WESTERN TENNESSEE ARE EXPECTED TO REACH THE
TENNESSEE RIVER SHORTLY BEFORE 9 PM CDT.

ALSO...NEWLY DEVELOPED STORMS IN EASTERN ARKANSAS WILL MOVE EAST THIS
EVENING AND OVERNIGHT. THESE STORMS WILL ALSO LIKELY AFFECT MIDDLE
TENNESSEE LATE TONIGHT AND EARLY FRIDAY.

FOLKS IN MIDDLE TENNESSEE ARE ADVISED TO...ONCE AGAIN...CHECK
PREPAREDNESS PLANS. YOU SHOULD KNOW WHERE TO GO...IN THE EVENT A
TORNADO WARNING IS ISSUED FOR YOUR AREA. PLAN AHEAD AND KEEP A
BATTERY POWERED FLASHLIGHT HANDY...JUST IN CASE THE POWER GOES OUT.
AVOID BEING CAUGHT OUTSIDE DURING SEVERE WEATHER...AND...
REMEMBER...NEVER TRY AND OUT RUN A TORNADO IN YOUR CAR. ONE OF THE
SAFEST PLACES TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
SUBSTANTIAL STRUCTURE...PREFERABLY UNDER GROUND.

BOYD
Special weather statement, Apr 10, 7:32 PM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT THU APR 10 2008

TNZ005-006-022>025-110245-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON
832 PM CDT THU APR 10 2008

...TORNADO WATCH REMAINS IN EFFECT FOR STEWART...MONTGOMERY...BENTON...
HOUSTON AND HUMPHREYS...

THE NATIONAL WEATHER SERVICE IN NASHVILLE IS MONTORING A STORM
THATS 20 MILES SOUTHWEST OF THE LAND BETWEEN THE LAKES. OUR
NEIGHBORING OFFICE IN MEMPHIS HAS ISSUED A TORNADO WARNING FOR
THIS STORM IN HENRY COUNTY UNTIL 9 PM CDT. THE STORM IS MOVING
NORTHEAST AT 50 MPH.

IF YOU LIVE IN STEWART COUNTY IN NORTHWEST MIDDLE TENNESSEE...STAY
TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS
FAST MOVING STORM. A TORNADO WARNING MAY BE NEEDED SHORTLY
FOR WESTERN AREAS OF STEWART COUNTY.

BOYD
Special weather statement, Apr 10, 9:07 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT THU APR 10 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-110515-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
1007 PM CDT THU APR 10 2008

...TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT FOR STEWART...
MONTGOMERY...BENTON...HOUSTON AND HUMPHREYS COUNTIES IN NORTHWEST
MIDDLE TENNESSEE...

THE LINE OF STORMS EXTENDING FROM DOVER DOWN ACROSS CAMDEN HAS
WEAKENED DURING THE LAST HALF HOUR. SATELLITE HAS SHOWED TOPS
WARMING ALONG THE LINE...WHILE DRIER AIR IS BEING DRAWN INTO AREAS
JUST EAST OF THE LINE IN MIDDLE TENNESSEE. THIS...ALONG WITH THE
STRONG CAP THAT HAS EXISTED ACROSS MIDDLE TENNESSEE FOR THE LAST
SEVERAL HOURS HAS CHOKED OFF THE STORMS. EVEN THOUGH THE STORMS
HAVE BEEN WEAKENING...THE NATIONAL WEATHER SERVICE IN NASHVILLE
WILL CONTINUE THE TORNADO WATCH FOR THE FIVE COUNTIES IN NORTHWEST
MIDDLE TENNESSEE THROUGH EXPIRATION.

ANOTHER LINE OF STRONG STORMS...EXTENDS ALONG THE MISSISSIPPI
RIVER AT 930 PM CDT...AND WILL MOVE EASTWARD IN THE OVERNIGHT
HOURS...REACHING THE TENNESSEE RIVER AROUND MIDNIGHT. A FEW OF
THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. THE LINE WILL CONTINUE EAST IN
THE OVERNIGHT HOURS.

FOLKS IN MIDDLE TENNESSEE ARE ADVISED TO...ONCE AGAIN...CHECK
PREPAREDNESS PLANS. YOU SHOULD KNOW WHERE TO GO...IN THE EVENT A
TORNADO WARNING IS ISSUED FOR YOUR AREA. PLAN AHEAD AND KEEP A
BATTERY POWERED FLASHLIGHT HANDY...JUST IN CASE THE POWER GOES OUT.
AVOID BEING CAUGHT OUTSIDE DURING SEVERE WEATHER...AND...
REMEMBER...NEVER TRY AND OUT RUN A TORNADO IN YOUR CAR. ONE OF THE
SAFEST PLACES TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
SUBSTANTIAL STRUCTURE...PREFERABLY UNDER GROUND.

LISTEN TO NOAA WEATHER RADIO FOR LATER STATEMENTS...AND WARNINGS
SHOULD THEY BECOME NECESSARY.

BOYD
Special weather statement, Apr 10, 9:48 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1048 PM CDT THU APR 10 2008

TNZ005-022>024-110415-
BENTON-HOUSTON-HUMPHREYS-STEWART-
1048 PM CDT THU APR 10 2008

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENTON...HOUSTON...
HUMPHREYS...MONTGOMERY AND STEWART COUNTIES...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS THROUGH WESTERN TENNESSEE. AT 1045 PM
CDT...THE LINE EXTENDED FROM NEAR PARIS SOUTH TO 10 MILES WEST OF
HUNTINGDON. SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED BY OUR
MEMPHIS OFFICE FOR HENRY AND CARROLL COUNTIES...WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREAT. THESE STORMS ARE BEING
WATCHED CLOSELY AND WARNINGS FOR STEWART AND BENTON COUNTIES MAY
BE NEEDED SHORTLY...AS THEY APPROACH FROM THE SOUTHWEST.

BOYD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 tornado, 7 thunderstorm wind, 7 hail, 2 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Humphreys

When
April 11, 12:11 AM CST
Where
Humphreys County, Waverly
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.080, -87.800

Large tree limbs were blown down.

Hail, Hickman

When
April 11, 12:36 AM CST
Where
Hickman County, 13 mi W of Centerville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.780, -87.702

Thunderstorm Wind, Davidson

When
April 11, 1:35 AM CST
Where
Davidson County, 0.31 mi S of Whites Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.266, -86.831

Trees were blown down at the intersection of Old Hickory Blvd. and Whites Creek Pike.

Thunderstorm Wind, Humphreys

When
April 11, 9:08 AM CST
Where
Humphreys County, 1.53 mi NNE of Hustburg
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
36.000, -87.958

Several large trees blew down. One tree fell on a house on Arrowhead Dr.

Hail, Dickson

When
April 11, 9:54 AM CST
Where
Dickson County, Charlotte
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
36.180, -87.330

Hail, Dickson

When
April 11, 9:55 AM CST
Where
Dickson County, Charlotte
Measured
1 in hail
Reported by
County Official
Coordinates
36.180, -87.330

Thunderstorm Wind, Davidson

When
April 11, 9:55 AM CST
Where
Davidson County, 3 mi S of Nashville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Trained Spotter
Coordinates
36.127, -86.780

Large tree was down in the Crieve Hall area of Nashville.

Tornado, Dickson

When
April 11, 10:00 AM CST to 10:03 AM CST
Where
Dickson County, 4.2 mi NE of Dickson to 5.8 mi NE of Dickson
Rating
EF1
Path length
1.6 mi
Path width
20 yd
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
36.123, -87.327

EF1 tornado flattened two barns, trees were snapped and uprooted, and outbuilding was destroyed. A 6 feet by 10 feet section of vinyl siding came off a house. Damage was in the Jones Creek Road and Rock Church Road areas.

Tornado, Lawrence

When
April 11, 11:05 AM CST to 11:15 AM CST
Where
Lawrence County, 2.21 mi WNW of Gaitherville to 4.67 mi ESE of Webber City
Rating
EF3
Path length
10.34 mi
Path width
100 yd
Injuries
1 direct, 0 indirect
Property damage
$3.0 million
Reported by
NWS Storm Survey
Coordinates
35.268, -87.403

Many homes had roof damage especially on Coffee McGee Rd. An outbuilding was damaged on Crawfish Rd. Trees and utility poles were down along U.S. Highway 64 or Waynesboro Highway. Trees were down in Mt. Ararat Cemetery. The worst damage was a downed TVA electrical transmission tower east of U.S. Highway 43 on Hagan Rd. Metal debris was flung up and got stuck about a hundred feet above the ground in an electrical transmission tower. Numerous trees were snapped and uprooted.

Newspaper article stated 56 homes had damage, with 12 homes being complete losses, and there were mainly mobile homes having comp;lete;

|There was one minor injury.

Tornado, Giles

When
April 11, 11:20 AM CST to 11:24 AM CST
Where
Giles County, 0.19 mi NE of Liberty Hill to 1.9 mi NNE of Campbellsville
Rating
EF3
Path length
4.71 mi
Path width
100 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
35.332, -87.198

A low end EF3 tornado hit northwest Giles County near Liberty Hill. This was part of the same storm complex that hit Lawrence County. Numerous trees were snapped and uprooted. Many homes had roof damage. The hardest hit area was along Rhea Branch Rd. One residential home was completely leveled. Major damage occurred to the back of the Liberty Hill Baptist Church.

A newspaper article stated that 8 homes were completely destroyed, and 30 other homes had serious damage.

Tornado, Marshall

When
April 11, 11:40 AM CST
Where
Marshall County, 5 mi W of Lewisburg
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Property damage
$1,000
Reported by
NWS Employee
Coordinates
35.450, -86.889

A helicopter crew reported a tornado at the intersection of Highway 343 and Interstate 65. A NWS employee reported just a few trees were down.

Heavy Rain, Trousdale

When
April 11, 12:00 PM CST to 3:00 PM CST
Where
Trousdale County, Hartsville to 0.38 mi E of Hartsville
Property damage
$1,000
Reported by
Newspaper
Coordinates
36.400, -86.170

Goose Creek overflowed its banks, resulting in the evacuation of 2 people from mobile homes. The Little League Fields at Hartsville's City Park also flooded. A field at the intersection of State Route 25 and 141 became a lake.

Heavy Rain, Macon

When
April 11, 12:00 PM CST to 3:00 PM CST
Where
Macon County, 0.88 mi SW of Lafayette to 0.36 mi E of Meadorville
Property damage
$1,000
Reported by
Newspaper
Coordinates
36.511, -86.041

Highway 10 was closed for several hours due to water on the roads. Some nearby farm fields were also flooded.

Hail, Bedford

When
April 11, 12:14 PM CST
Where
Bedford County, 4 mi NW of Bell Buckle
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.621, -86.420

Tornado, Bedford

When
April 11, 12:15 PM CST to 12:25 PM CST
Where
Bedford County, 4.1 mi NNE of Shelbyville to 11.1 mi NE of Shelbyville
Rating
EF2
Path length
7.48 mi
Path width
200 yd
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.535, -86.442

A low end EF2 tornado leveled 2 barns, took part of a roof and the back walls of a residential home at 2309 Fairfield Pike. Trees were snapped and uprooted. Other homes had roof damage. Utility poles were bent along the path of the tornado.

Tornado, Coffee

When
April 11, 12:30 PM CST to 12:31 PM CST
Where
Coffee County, 1.11 mi SSE of Beech Grove to 1.13 mi SE of Beech Grove
Rating
EF0
Path length
0.18 mi
Path width
20 yd
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.616, -86.240

An EF0 tornado struck northwest Coffee County. A tractor trailer truck was blown on its side as it was heading westbound on Interstate 24 and at mile marker 99.

Tornado, Warren

When
April 11, 12:42 PM CST to 1:02 PM CST
Where
Warren County, 11 mi W of Mc Minnville to 5 mi NE of Mc Minnville
Rating
EF1
Path length
14.96 mi
Path width
250 yd
Property damage
$1.1 million
Reported by
NWS Storm Survey
Coordinates
35.680, -85.976

The tornado damaged dozens of homes, including a few with major damage. The tornado demolished at least 2 barns. Trees were snapped and uprooted.

A newspaper article stated that 3 homes were completely destroyed, 5 homes were severely damaged, and 50 to 60 homes had some damage.

Hail, Warren

When
April 11, 1:06 PM CST
Where
Warren County, 2.8 mi NW of Rock Is
Measured
0.88 in hail
Reported by
Park/Forest Service
Coordinates
35.809, -85.655

Tornado, White

When
April 11, 1:20 PM CST to 1:23 PM CST
Where
White County, 0.96 mi SSW of Onward to 1.77 mi ESE of Onward
Rating
EF1
Path length
1.75 mi
Path width
800 yd
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.817, -85.535

Some homes were damaged. A power pole was snapped. One mobile home had roof torn off. Trees were snapped and uprooted.

Hail, Coffee

When
April 11, 1:25 PM CST
Where
Coffee County, Manchester
Measured
1 in hail
Reported by
Park/Forest Service
Coordinates
35.480, -86.080

Thunderstorm Wind, Coffee

When
April 11, 1:25 PM CST
Where
Coffee County, 0.53 mi S of Tullahoma
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Newspaper
Coordinates
35.362, -86.229

A large tree was uprooted near Circle Dr.

Hail, Coffee

When
April 11, 1:34 PM CST
Where
Coffee County, Manchester
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.480, -86.080

Thunderstorm Wind, Cumberland

When
April 11, 1:52 PM CST
Where
Cumberland County, 4 mi SE of Crossville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.909, -84.980

Trees were down and blocking road near Highway 68 and Buck Creek Rd.

Thunderstorm Wind, Warren

When
April 11, 2:22 PM CST
Where
Warren County, 0.93 mi SSW of Yager
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Amateur Radio
Coordinates
35.717, -85.826

Numerous large trees, with diameters of 14 to 18 inches, and power lines were down. Two houses and a church had roof damage near U.S Highway 70S and C Rody Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyThe tornado archive for Tennessee, 2008Warnings in Tennessee, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92478, 92480, 92481, 92667, 92482, 92483, 92485, 92462, 92471, 92475, 91463, 92625, 92659, 92486, 92464, 92465, 92476, 92487, 92477, 92488, 92686, 92490, 92491, 92493.